Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 11, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 7, 2016, 3:39 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2016, 3:39 AM CST (09:39 UTC)
- Expired
- Feb 7, 2016, 2:51 PM CST
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
167 WHUS73 KGRB 070939 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 339 AM CST SUN FEB 7 2016 ...SOUTHWEST WINDS TO PRODUCE HIGH WAVES TODAY... .PERSISTENT SOUTHWEST WINDS WILL PRODUCE HIGH WAVES ALONG LAKE MICHIGAN TODAY BEFORE DIMINISHING BY EVENING. INCREASING NORTH WINDS MONDAY INTO MONDAY NIGHT MAY AGAIN PRODUCE HIGH WAVES. LMZ541>543-072200- /O.NEW.KGRB.SC.Y.0011.160207T0939Z-160207T2200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 339 AM CST SUN FEB 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * WINDS...SOUTHWEST WINDS 10 TO 20 KTS WITH A FEW GUSTS TO 25 KTS THIS MORNING. * WAVES...BUILDING TO 4 TO 6 FEET...DIMINISHING TO 2 TO 4 FEET LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
813 WHUS73 KGRB 072051 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 251 PM CST SUN FEB 7 2016 ...WAVES HAVE SUBSIDED... LMZ541>543-072200- /O.CAN.KGRB.SC.Y.0011.000000T0000Z-160207T2200Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 251 PM CST SUN FEB 7 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 3:32 AM CST, 7 minutes earlier.
Area forecast discussion, Feb 7, 3:32 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 332 AM CST SUN FEB 7 2016 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND MONDAY ISSUED AT 332 AM CST SUN FEB 7 2016 A LARGE CLIPPER TYPE SYSTEM WILL DROP INTO THE NORTHERN PLAINS AND GREAT LAKES REGION TODAY THROUGH MONDAY. MAIN IMPACTS OF WIND AND BLOWING SNOW WILL BE FELT WEST OF THE AREA TOWARD MINNESOTA TODAY AND TONIGHT. FOR THIS REGION...A SURGE OF WARMER AIR IN THE LOWER LAYERS AHEAD OF THE SYSTEM WILL PRODUCE A LIGHT MIX TODAY. AS SATURATION OCCURS FROM WEST TO EAST LATE THIS AFTERNOON INTO TONIGHT...THE MIX WILL TURN TO SNOW AND THE SNOW COVERAGE WILL GRADUALLY SPREAD EASTWARD AS THE SYSTEM DROPS INTO THE STATE. ANTICIPATE A PROLONGED PERIOD OF LIGHT SNOW AND FLURRIES WITH THIS SYSTEM THROUGH MONDAY...WITH A GRADUAL ACCUMULATION. COLDER AIR BEGINS TO POUR INTO WESTERN WISCONSIN LATE TONIGHT WITH LAKE EFFECT SNOWS OVER FAR NC WI CLOSE BEHIND WHICH WILL CONTINUE INTO MONDAY. EXPANDED THE MENTION OF PATCHY BLOWING SNOW EASTWARD OVER THE AREA MONDAY WITH INCREASING PRESSURE GRADIENT. ISSUED A WINTER ADVISORY OVER VILAS FOR THE COMBO SNOW AND BLOWING SNOW FROM THE WIND LATER TONIGHT INTO MONDAY. STARTED THE HEADLINE AT 00Z MONDAY TO MATCH UP WITH DLH AND MQT...BUT ANTICIPATE ADVISORY CONDITIONS LIKELY TO START LATER EVENING. TEMPERATURES EXPECTED TO BE ON A DECLINE TONIGHT INTO MONDAY AS THE COLD FRONT SLIDES OVER. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY ISSUED AT 332 AM CST SUN FEB 7 2016 HIGHLY-AMPLIFIED MEAN FLOW ACROSS THE CONUS WL CONT INTO THE MIDDLE OF NEXT WEEK BEFORE GRADUALLY FLATTENING FOR LATER IN THE WEEK. EVEN AS THIS OCCURS...WE WL MAINTAIN UPR RIDGING OVER THE WRN CONUS AND UPR TROFFING OVER THE ERN CONUS. NE WI TO STILL BE UNDER THE INFLUENCE OF A CLIPPER SYSTEM AND ASSOCIATED NEARLY CLOSED UPR LOW THRU TUE...THEN HAVING TO DEAL WITH AN ARCTIC AIR INTRUSION FOR THE REST OF THE WEEK. LK EFFECT SNOW SHWRS ACROSS N-CNTRL WI WL BE A CONCERN WHENEVER TRAJS BECOME FAVORABLE AND THIS WL BE THE MAIN FCST CHALLENGE FOR MUCH OF THE WEEK. A PERSISTENT N-NW CYCLONIC FLOW IS FCST FOR MON NGT THRU TUE... THAT WL CONT TO DRAW COLDER AIR INTO THE GREAT LAKES. 8H TEMPS ARE EXPECTED TO BE AROUND -16C ON MON NGT AND FALL INTO THE -18C TO -22C RANGE ON TUE. THIS CYCLONIC FLOW...COUPLED WITH THE PASSAGE OF SEVERAL SHORTWAVES DROPPING SE INTO THE E-CNTRL CONUS UPR TROF...SHOULD KEEP AT LEAST A SMALL CHC FOR SNOW SHWRS OVER NE WI...ESPECIALLY OVER N-CNTRL (LK EFFECT) AND ERN WI (WHERE DEEP MOISTURE TO EXIST). WHILE MOST LOCATIONS WL SEE ONLY MINOR ACCUMULATIONS (AN INCH OR LESS)...MAIN CONCERN WL BE N-CNTRL WI (PRIMARILY VILAS CNTY) AS TRAJS ARE FAVORABLE AND DELTA-T VALUES RISE INTO THE LWR TO MID 20S BY TUE. MAY NEED TO RAISE POPS OVER VILAS CNTY UP TO LIKELY WITH A MON NGT/TUE SNOW TOTAL IN THE 2 TO 4 INCH RANGE. TEMPS WL BEGIN THEIR DOWNWARD SLIDE AS THE MODIFIED ARCTIC AIR GRADUALLY TAKES OVER. LOOK FOR LOWS MON NGT TO BE IN THE SINGLE DIGITS ABOVE ZERO CNTRL WI...TEENS FOR ERN WI. HI TEMPS ON TUE TO ONLY BE IN THE TEENS TO AROUND 20 DEGS. THE SLOW OVERALL EWD MOVEMENT OF THIS SYSTEM WL KEEP THIS CYCLONIC FLOW OVER THE WRN GREAT LAKES THRU WED...ALBEIT IN A WEAKENING FASHION. ANTICIPATE ADDITIONAL LK EFFECT SNOW SHWRS TO IMPACT VILAS CNTY THRU TUE NGT BEFORE EASING IN INTENSITY ON WED AS SOME DRIER AIR BEGINS TO ADVECT INTO THE REGION FROM HI PRES SITUATED OVER THE UPR MIDWEST. HAVE AGAIN RAISED POPS FOR VILAS CNTY TUE NGT TO LIKELY IN THE SNOWBELT WITH PERHAPS ANOTHER INCH OF ACCUMULATION POSSIBLE. THE REMAINDER OF CNTRL/E-CNTRL WI SHOULD SEE SKIES GRADUALLY BECOME PARTLY CLOUDY LATE TUE NGT INTO WED WITH THE PREVAILING NW WINDS CONTINUING TO FEED COLD AIR INTO WI. MIN TEMPS TUE NGT TO RANGE FROM ZERO TO 5 BELOW CNTRL WI...TO AROUND 5 ABOVE ZERO NEAR LK MI WITH WIND CHILLS FROM 10 TO 20 BELOW ZERO. MAX TEMPS ON WED SHOULD GENERALLY BE IN THE 10 TO 15 ABOVE ZERO RANGE. WE FINALLY LOSE THE CYCLONIC FLOW ALTOGETHER BY WED NGT AS THE SFC HI BUILDS INTO THE WRN GREAT LAKES. IF SKIES CAN CLEAR AND WINDS DECOUPLE...WED NGT WOULD END UP AS THE COLDEST NGT OF THE EXTENDED FCST WITH THE TYPCIALLY COLDER SITES PERHAPS APPROACHING DOUBLE DIGITS BELOW ZERO...WHILE ONLY LAKESIDE AREAS REMAINING ABOVE ZERO. THU LOOKS TO BE A DRY DAY WITH THE SFC HI IN OUR VCNTY UNDER PARTLY CLOUDY SKIES. MAX TEMPS TO AGAIN BE IN THE TEENS THROUGHOUT THE ENTIRE FCST AREA. LONG RANGE MODELS THEN DIVERGE ON THE HANDLING OF SHORTWAVE ENERGY RIDING SEWD ALONG A TIGHT BAROCLINIC ZONE DIVIDING MILDER AIR FROM THE ARCTIC AIR. THE GFS HAS LESS AMPLITUDE WITH THE E-CNTRL UPR TROF...THUS ALLOWING FOR WARMER AIR TO APPROACH WI ON FRI AND BRING A CHC FOR LIGHT SNOW TO MOVE THRU THE REGION. THE ECMWF HAS MORE AMPLITUDE WITH THE UPR TROF...THEREBY KEEPING THE WARMER AIR WELL TO OUR SOUTH AND WEST AND KEEPING ANY PCPN AWAY FROM WI. BELIEVE THAT THE GFS IS BEING OVERZEALOUS IN BREAKING DOWN THE PATTERN TOO QUICKLY AND PREFER TO LEAN THE FCST TOWARD THE ECMWF. THEREFORE...HAVE KEPT MOST OF NE WI DRY FOR FRI...OTHER THAN PERHAPS A FEW SNOW SHWRS OVER VILAS CNTY. AN AREA OF HI PRES IS THEN FCST TO MOVE TOWARD THE GREAT LAKES NEXT SAT AND WL KEEP DRY CONDITIONS IN PLACE WITH TEMPS REMAINING BELOW NORMAL. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1038 PM CST SAT FEB 6 2016 VFR CIGS ARE EXPECTED TO PREVAIL TONIGHT...WITH BRIEF FORAYS INTO MVFR AS LIGHT SNOW IMPACTS THE TAF SITES FROM AN APPROACHING CLIPPER SYSTEM THROUGH SUNDAY MORNING. AT THIS POINT THERE IS ENOUGH CONFIDENCE TO PUT A TEMPO GROUP ACROSS ALL OF THE TAF SITES FOR THIS. MODELS CONTINUE TO HINT AT SOLID MVFR/IFR CONDITIONS ON SUNDAY BEHIND THIS CLIPPER...HOWEVER UPSTREAM OBSERVATIONS DO NOT BEAR THIS OUT SO WILL CONTINUE TO BE MORE OPTIMISTIC WITH THIS SET OF TAFS. ANOTHER ROUND OF SNOW IS EXPECTED ACROSS THE TAF SITES SUNDAY EVENING...THEREFORE WILL PLACE A PROB30 GROUP ACROSS THE WESTERN TAF SITES WITH THIS SECOND SHORTWAVE. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST MONDAY FOR WIZ005. && SHORT TERM.....TDH LONG TERM......KALLAS AVIATION.......KURIMSKI
Hazardous weather outlook, Feb 6, 2:36 PM CST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 236 PM CST SAT FEB 6 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 236 PM CST SAT FEB 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A STRONG CLIPPER SYSTEM IS FORECAST TO ENTER THE REGION ON SUNDAY AFTERNOON AND LINGER OVER THE GREAT LAKES UNTIL TUESDAY. THIS SYSTEM IS EXPECTED TO BRING 1 TO 3 INCHES OF ACCUMULATION TO MOST OF THE AREA FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. IN ADDITION TO THE SNOW...GUSTY NORTH TO NORTHWEST WINDS WILL PRODUCE SOME BLOWING AND DRIFTING OF THE FRESH SNOW THAT COULD QUICKLY CHANGE VISIBILITIES AT TIMES. THE EVENING COMMUTE ON MONDAY COULD BE NEGATIVELY IMPACTED ESPECIALLY ACROSS EASTCENTRAL WISCONSIN. IN THE WAKE OF THE CLIPPER SYSTEM...COLDER AIR WILL OVERSPREAD THE REGION EARLY NEXT WEEK ON GUSTY NORTHWEST WINDS. THIS WILL LEAD TO LAKE EFFECT SNOW SHOWERS OVER NORTH-CENTRAL WISCONSIN ESPECIALLY THE SNOW BELT REGION OF VILAS COUNTY LATE MONDAY THROUGH WEDNESDAY. IN THIS REGION THERE IS POTENTIAL FOR 3 TO 5 INCHES OF ACCUMULATION BY THE TIME THE SNOW DIMINISHES ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-072045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 236 PM CST SAT FEB 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MG/ESB
In the hours before
Special weather statement, Feb 6, 10:47 PM CST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1047 PM CST SAT FEB 6 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070800- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1047 PM CST SAT FEB 6 2016 ...BAND OF LIGHT TO TRACK THROUGH NORTHEAST WISCONSIN TONIGHT... A BAND OF LIGHT FROM AN UPPER LEVEL DISTURBANCE WILL TRACK THROUGH NORTHEAST WISCONSIN DURING THE OVERNIGHT HOURS. A FEW TENTHS OF AN INCH OF SNOW ACCUMULATION IS POSSIBLE. ALTHOUGH SNOWFALL AMOUNTS ARE EXPECTED TO BE LIGHT...SOME ROADS MAY BECOME SLIPPERY. MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN TRAVELING AREA ROADS TONIGHT. KURIMSKI
Special weather statement, Feb 6, 10:47 PM CST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE GREEN BAY WI 1047 PM CST SAT FEB 6 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070800- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1047 PM CST SAT FEB 6 2016 ...BAND OF LIGHT SNOW TO TRACK THROUGH NORTHEAST WISCONSIN TONIGHT... A BAND OF LIGHT FROM AN UPPER LEVEL DISTURBANCE WILL TRACK THROUGH NORTHEAST WISCONSIN DURING THE OVERNIGHT HOURS. A FEW TENTHS OF AN INCH OF SNOW ACCUMULATION IS POSSIBLE. ALTHOUGH SNOWFALL AMOUNTS ARE EXPECTED TO BE LIGHT...SOME ROADS MAY BECOME SLIPPERY. MOTORISTS ARE URGED TO EXERCISE CAUTION WHEN TRAVELING AREA ROADS TONIGHT. KURIMSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:46 AM CST | Winter Weather Advisory | GRB | Vilas | 59 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.